CSN Login
Members Online: 17

Am I imagining things?

MattButts's picture
MattButts
Posts: 33
Joined: Mar 2012

I'm three weeks into the combo platter (5FU+mitomycin+radiation) and lately I've started "almost" noticing a very vague warm feeling during my radiation treatments in the affected area. Is it possible the area is becoming sensitive enough to actually feel the radiation, or am I imagining things?

mp327's picture
mp327
Posts: 2824
Joined: Jan 2010

I really can't say.  I don't remember having that sensation, but my treatment was almost 5 years ago, so perhaps I've just forgotten.  Maybe someone else will chime in.

LaCh
Posts: 509
Joined: Dec 2012

MattButts,

I had pretty brutal burns starting in the 4th week and by the end of the sixth, they were 2nd/3rd degree but never had a burning sensation during treatments. But check this out maybe it'll help http://www.ehealthme.com/cs/radiotherapy/skin+burning+sensation

Marynb
Posts: 1134
Joined: Aug 2012

Thanks for posting this, LaCh. Although this study is too small a sample to draw conclusions, it raises an interesting question. I have wondered why, when given the exact same treatments, some people seem to burn so badly and others not much more than a sunburn. It may be partly due to the medicarions and foods that are ingested by patients before and during treatment. I wonder whether they have looked at whether ingestion of pain meds or tranquilizers increases burns. I was on no medication whatsoever. I seldom even take a Tylenol. I did not experience much more than a mild sunburn, which healed very quickly. I know there are many other factors that may contribute to the burning, but it would be great if they could look at this factor, since so many doctors pass out prescriptions for pain meds and anti anxiety prior to treatment. Just thinking...

sephie's picture
sephie
Posts: 514
Joined: Apr 2009

even tho i was in excrutiating pain and burned really quickly and badly,  i never took any pain meds for the fear of constipation....MDA did give me the prescriptions but I did not take them and was really bad off pain wise but just kept going.....now, of course, this back fired on me in the last week because i got terrible diarrhea that i could not stop... the pain meds would have helped but my brain was not working at all ,, i could not think clearly and i had no one with me to tell me what to do...soooooo i messed up and ended up in hospital for 10 days.....sephie

Angela_K
Posts: 370
Joined: Jan 2011

Matt ~  Not uncomfortable at all, just noticeable, localized warmth during treatment and as soon as the machine went off, the warming went away. Totally separate from my skin burning, which by the end of the 3rd week, it was just beginning to worsen.

 

eihtak
Posts: 809
Joined: Oct 2011

Like Angela, I too remember that "warm" feeling, different from the burns. Just one of those things that some have, or notice having, and some don't.

Will be thinking of you as you continue.......

NYinTX's picture
NYinTX
Posts: 64
Joined: Feb 2013

You had 3 weeks of continual chemo???  I thought protocol was 1 shot of Mitomycin and 4 days of 5FU + daily radiation.....and then a second dose of chemo week 5, most often without Mitomycin due to low WBC. I also do not take any meds, no feeling of warmth with a Varian Trilogy radiation machine, targeted treatment --  http://www.varian.com/us/oncology/radiation_oncology/trilogy/#.UTK-ZGc4KSo

what type of machine are you using?? so far at start of wk 5, I have no burning......

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network